CSN Login
Members Online: 5

You are here

Update - not great

Steve444
Posts: 105
Joined: Sep 2014

I should looked at what I last posted so I don't repeat myself.  I started Folfiri to address two tumors in my rectum again, a tumor in between my rectum and bladder, a bunch of lymph nodes around my liver and an active tumor in my liver.  Inhad a ct scan the other week and got the results last week,  it looks like the lymph nodes have shrunk down, the liver area looks to be larger but calcified.  He thinks it's just SIRT wrapping up its thing. Unfortunately I've also developed ascites (fluid buildup) around my liver and bladder.  I feel bloated and look a little pregnant,  Onc wants to wait for a few before addressing the fluid.

I've been having terrible diarrhea, I logged it the other day for my doctor and I went 34 times in 24 hours.  So I'm trying to stay hydrated, but everything I put in my body comes a shooting out.  Imodium nor the scrip they gave me work.  This week I get a scrip for some shots to Axminster at home.  We'll see if that works.  I'm really tired, miserable and have abdominal and back pain that I'm trying to get ahold of.  Reminds me I need to put another fentanyl patch on. I keep losing weight, down to 154 this morning which is down 91 pounds in a little over two years.  My doc pushed chemo a week last week because he didn't like how I looked.  He wanted me to eat protein and work on gaining some weight.  I ate the protein but I feel worse and because  the diarrhea have lost 10 lbs since I saw him last week.

Well, that's about it.  I just want to feel better, I'm so very tired and in pain much of the time.

lizard44's picture
lizard44
Posts: 409
Joined: Apr 2015

You are having such a rough time, Steve.  I can't offer much advice, except to say that when my diarrhea was at its worst and the Imodium didn't seem to be working that well a heavy duty probiotic  saved the day. Maybe you could ask your doctor  about taking a probiotic and see what  they recommend. Some seem more effective than others, I guess because everyone's gut  bacteria are different to start with.

I hope you find something that will make you feel better and help you gain some of the weight back.

DaveHereInFlorida
Posts: 48
Joined: Jun 2015

Steve, So sorry to hear of this.  Ill join in with the rest of the Forum Christian Community in God making the drugs work better and/or for a straight divine miracle .   We are all in this together my Friend.

Trubrit's picture
Trubrit
Posts: 4857
Joined: Jan 2013

they don't matter. What matters is that you are posting, and reaching out, and you need our support and understanding. Not that its going to make what your going through any easier, but just knowing that folks here understand what you suffer, well, it may take the edge off of some of the emotions. 

I am so sorry to hear that you are having such a rough time. I will pray for you, cause I'm a praying kind of gal. Know that I am thinknig of you and concernd for your welfare, as are the others here on the forum. 

I hope you can get the diarrhea under control. It can get bad quick if you are dehydrated. Keep working on finding something that works for you.  And the Ascites is awful as well. Gosh, my heart hurts for you, Steve. 

Cyber hugs!

Sue - Trubrit

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

I have nothing to offer but support and hope and my prayers. I hope you can get on top of this really soon. Losing weight and having terrible diarrhea doesn't help you to stay strong. I don't have any experience with what you're going through but it sounds pretty crappy. I'm not trying to be funny when I said that but I just realized what I typed and if it gives you a chuckle then I'm glad.

Jan

annalexandria's picture
annalexandria
Posts: 2573
Joined: Oct 2011

I know how hard this.  People who haven't been in our shoes don't realize how debilitating diarrhea can be.

I had major problems with it during treatment, and the only thing that really helped was opiate-based meds, in particular Lomotil.  On the advice of an old chemo nurse, I didn't take it as prescribed.  Instead, I took at least tiwce the dose to start with, then another dose thirty minutes later if there was no response.  That always did the trick for me, even when things were at their worst.

I know others who have used tincture of opium with good results (just have to make sure to mix it with juice or something...it was given to me straight and it's horrible so I threw it right back up).

Have they given you either of these?

danker
Posts: 1188
Joined: Apr 2012

I'm 5 yrs beyond my resection, and still suffer diarrhea occasionally.  Lomotil is my great saver.  Hope you can feel better!

sflgirl
Posts: 220
Joined: Jan 2015

I am so sorry to read about your current challenges.  I wish you the best.  You were very kind to me when I joined here last year.  You are on my mind now.  

My best,

Andrea

Steve444
Posts: 105
Joined: Sep 2014

For the kind comments.  My wife called the doctor sometime last week and he had us go to the ER, I was shortly transferred to the hospital where ive been since.  They'll let me leave when the diarrhea stops.  I've missed my past two chemo appointments and am just hanging in bed with visits off and on during the day.  I'm on some pretty good drugs though...I miss being at home and my kitties, but the bed isn't too uncomfortable here...

Trubrit's picture
Trubrit
Posts: 4857
Joined: Jan 2013

A hospital bed that isn't too uncomfortable? Lucky guy!

I am really happy to hear that you are getting sorted. Don't worry about being off the chemo, they will have you back on it when your body is good and ready. I think I had to skip at least three chemo sessoins because of various problems. 

Take good care. 

Sue - Trubrit

beaumontdave's picture
beaumontdave
Posts: 997
Joined: Aug 2013

The drugs must be great, cause I still haven't SEEN a comfortable hospital bed.

Steve444
Posts: 105
Joined: Sep 2014

I think I finally get to go home today when the dr makes his rounds.  I can't wait.

sflgirl
Posts: 220
Joined: Jan 2015

That is good news!

Steve444
Posts: 105
Joined: Sep 2014

Well, I was released and then went back to the er the next day. The wait was too long so  left without treatment for the pain and diarrhea. They thought I had pancreatitis but got scoped the next day and they thought I had a small blood clot so I was put on a blood thinner. Now I'm taking more medication to keep track of. I've had nurse visits and physical therapy at home. I start chemo back up next week. Liver enzyme tests are going back up, I get scanned next week so we'll see what's up. Laying in bed with a cat under the covers sharing warmth. Still managing pain with meds. Blah blah blah, out of it and babbling from no sleep last night. 

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

Oh Steve, that sounds miserable. I'm so sorry you're going through this crap. I pray it will ease up soon and you can get on top of it. Take care, sending you a hug.   Jan

Subscribe to Comments for "Update - not great"